Alert archive / Kentucky / Flood Watches in 2012
Flood Watch 2, NWS Jackson, KY
NWS Jackson, KY issued this flood watch at Sep 17, 2012, 4:15 AM EDT for 29 counties in Kentucky. It took effect at Sep 17, 2012, 12:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2012, 4:15 AM EDT (08:15 UTC)
- In effect from
- Sep 17, 2012, 12:00 PM EDT
- Expired
- Sep 18, 2012, 10:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 29 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 32 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WGUS63 KJKL 170815 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 415 AM EDT MON SEP 17 2012 ...HEAVY TO EXCESSIVE RAINS EXPECTED ACROSS MUCH OF EAST KENTUCKY LATER TODAY AND TONIGHT... .A DEVELOPING AREA OF LOW PRESSURE WILL COMBINE WITH AN INBOUND COLD FRONT TO BRING HEAVY RAIN TO EAST KENTUCKY LATER TODAY AND THROUGH THE NIGHT. A SOAKING RAIN OF TWO TO THREE INCHES IS EXPECTED ACROSS EAST KENTUCKY FROM THIS AFTERNOON THROUGH TUESDAY MORNING. THIS WILL LIKELY LEAD TO SUBSTANTIAL RISES ON AREA CREEKS AND STREAMS AS WELL AS PONDING OF WATER IN LOW SPOTS AND URBAN AREAS. IN ADDITION...THERE WILL BE A POTENTIAL FOR FLOODING IN PLACES WHERE THE HEAVIEST RAINS FALL OR SHOULD A PERIOD OF TRAINING HEAVY SHOWERS OR THUNDERSTORMS OCCUR. KYZ058>060-068-069-079-080-083>088-104-106>120-171615- /O.NEW.KJKL.FA.A.0002.120917T1600Z-120918T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 415 AM EDT MON SEP 17 2012 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY... ELLIOTT...ESTILL...MENIFEE AND POWELL. IN NORTHEAST KENTUCKY... JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL... MCCREARY...PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD... HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE...LETCHER... MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * FROM NOON EDT TODAY THROUGH TUESDAY MORNING * HEAVY RAINS DEVELOPING WITH BASIN AVERAGES OF TWO TO THREE INCHES EXPECTED. * LOW LYING AREAS AND PLACES PRONE TO FLOODING WILL HAVE THE STRONGEST POTENTIAL TO BE NEGATIVELY IMPACTED BY THE HEAVY RAINS AND THEIR RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GREIF
4 follow-up statements
570 WGUS63 KJKL 171530 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1130 AM EDT MON SEP 17 2012 ...HEAVY TO EXCESSIVE RAINS EXPECTED ACROSS MUCH OF EAST KENTUCKY LATER TODAY AND TONIGHT... .A DEVELOPING AREA OF LOW PRESSURE WILL COMBINE WITH AN INBOUND COLD FRONT TO BRING HEAVY RAIN TO EAST KENTUCKY LATER TODAY AND THROUGH THE NIGHT. A SOAKING RAIN OF TWO TO THREE INCHES IS EXPECTED ACROSS EAST KENTUCKY FROM THIS AFTERNOON THROUGH TUESDAY MORNING. THIS WILL LIKELY LEAD TO SUBSTANTIAL RISES ON AREA CREEKS AND STREAMS AS WELL AS PONDING OF WATER IN LOW SPOTS AND URBAN AREAS. IN ADDITION...THERE WILL BE A POTENTIAL FOR FLOODING IN PLACES WHERE THE HEAVIEST RAINS FALL OR SHOULD A PERIOD OF TRAINING HEAVY SHOWERS OR THUNDERSTORMS OCCUR. KYZ058>060-068-069-079-080-083>088-104-106>120-180000- /O.CON.KJKL.FA.A.0002.120917T1600Z-120918T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1130 AM EDT MON SEP 17 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ELLIOTT... ESTILL...MENIFEE AND POWELL. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD...HARLAN... JACKSON...KNOTT...KNOX...LEE...LESLIE...LETCHER...MAGOFFIN... MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * THROUGH TUESDAY MORNING * HEAVY RAINS DEVELOPING WITH BASIN AVERAGES OF TWO TO THREE INCHES EXPECTED. * LOW LYING AREAS AND PLACES PRONE TO FLOODING WILL HAVE THE STRONGEST POTENTIAL TO BE NEGATIVELY IMPACTED BY THE HEAVY RAINS AND THEIR RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GREIF/MB
263 WGUS63 KJKL 172350 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 750 PM EDT MON SEP 17 2012 ...HEAVY TO EXCESSIVE RAINS TO CONTINUE ACROSS MUCH OF EAST KENTUCKY TONIGHT... .AN AREA OF LOW PRESSURE COMBINED WITH AN INBOUND COLD FRONT WILL BRING HEAVY RAIN TO EAST KENTUCKY THROUGH THE NIGHT. A SOAKING RAIN OF AN ADDITIONAL ONE TO TWO INCHES WILL FALL TONIGHT. THIS WILL LIKELY LEAD TO SUBSTANTIAL RISES ON AREA CREEKS AND STREAMS AS WELL AS PONDING OF WATER IN LOW SPOTS AND URBAN AREAS. IN ADDITION...THERE WILL BE A POTENTIAL FOR FLOODING IN PLACES WHERE THE HEAVIEST RAINS FALL OR SHOULD A PERIOD OF TRAINING HEAVY SHOWERS. KYZ058>060-068-069-079-080-083>088-104-106>120-181000- /O.CON.KJKL.FA.A.0002.000000T0000Z-120918T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 750 PM EDT MON SEP 17 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ELLIOTT... ESTILL...MENIFEE AND POWELL. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD...HARLAN... JACKSON...KNOTT...KNOX...LEE...LESLIE...LETCHER...MAGOFFIN... MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * THROUGH TUESDAY MORNING * HEAVY RAINS DEVELOPING WITH BASIN AVERAGES OF TWO TO THREE INCHES EXPECTED. * LOW LYING AREAS AND PLACES PRONE TO FLOODING WILL HAVE THE STRONGEST POTENTIAL TO BE NEGATIVELY IMPACTED BY THE HEAVY RAINS AND THEIR RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SHALLENBERGER
251 WGUS63 KJKL 180724 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 324 AM EDT TUE SEP 18 2012 ...HEAVY RAINS TO CONTINUE ACROSS A PORTION OF EAST KENTUCKY THROUGH DAYBREAK... .AN AREA OF LOW PRESSURE COMBINED WITH AN INBOUND COLD FRONT WILL CONTINUE TO BRING HEAVY RAIN TO A PORTION OF EAST KENTUCKY EARLY THIS MORNING. A STORM TOTAL RAINFALL OF 2 TO 3 INCHES IS EXPECTED ACROSS MOST OF EASTERN KENTUCKY. THIS WILL LEAD TO SUBSTANTIAL RISES ON AREA CREEKS AND STREAMS AS WELL AS PONDING OF WATER IN LOW SPOTS AND URBAN AREAS. IN ADDITION...THERE WILL BE A POTENTIAL FOR FLOODING IN PLACES WHERE THE HEAVIEST RAINS FALL. KYZ058>060-068-069-079-080-083-084-180830- /O.CAN.KJKL.FA.A.0002.000000T0000Z-120918T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY 324 AM EDT TUE SEP 18 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY HAS BEEN CANCELLED. AFTER SEEING RAINFALL TOTALS AROUND 3 INCHES IN SEVERAL AREAS...THE THREAT FOR HEAVY RAIN HAS ENDED. HOWEVER...SOME LIGHTER RAIN WILL CONTINUE INTO THE MORNING HOURS...BEFORE ENDING BY MIDDAY. $$ KYZ085>088-104-106>120-181400- /O.EXT.KJKL.FA.A.0002.000000T0000Z-120918T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 324 AM EDT TUE SEP 18 2012 ...FLOOD WATCH NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ELLIOTT. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT... CLAY...FLOYD...HARLAN...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * UNTIL 10 AM EDT THIS MORNING * HEAVY RAINS WILL CONTINUE THROUGH DAYBREAK WITH STORM TOTAL BASIN AVERAGES OF TWO TO FOUR INCHES EXPECTED. * LOW LYING AREAS AND PLACES PRONE TO FLOODING WILL HAVE THE STRONGEST POTENTIAL TO BE NEGATIVELY IMPACTED BY THE HEAVY RAINS AND THEIR RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KAS
125 WGUS63 KJKL 181355 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 955 AM EDT TUE SEP 18 2012 ...FLOOD WATCH WILL EXPIRE AT 10 AM EDT... KYZ085>088-104-106>120-181500- /O.EXP.KJKL.FA.A.0002.000000T0000Z-120918T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 955 AM EDT TUE SEP 18 2012 ...FLOOD WATCH WILL EXPIRE AT 10 AM EDT THIS MORNING... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY WILL EXPIRE AT 10 AM EDT THIS MORNING. WHILE LIGHT RAIN SHOWERS WILL STILL BE POSSIBLE THROUGH THE MORNING AND EARLY AFTERNOON...THE HEAVY RAINS THAT PROMPTED THE WATCH HAVE MOVED OFF TO THE EAST...ENDING THE THREAT OF FLOODING. $$ MB
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flood watch went out at Sep 17, 4:10 AM EDT, 5 minutes earlier.
Area forecast discussion, Sep 17, 4:10 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 410 AM EDT MON SEP 17 2012 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 345 AM EDT MON SEP 17 2012 ...HEAVY RAIN EVENT EXPECTED TONIGHT... 07Z SFC ANALYSIS SHOWS A DEVELOPING AREA OF LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY AND A SHARP COLD FRONT TO THE NORTHWEST. THESE TWO FEATURES WILL COMBINE OVER EAST KENTUCKY LATER TODAY AND TONIGHT TO RESULT IN AN EXTENDED PERIOD OF MODERATE TO EXCESSIVE RAINFALL. ALREADY THE WARM FRONT AHEAD OF THE SOUTHERN LOW HAS STARTED TO KICK OFF CELLS OF CONVECTION ALONG THE TENNESSEE BORDER WITH POCKETS OF SPRINKLES NOTED FURTHER NORTH THROUGH EAST KENTUCKY. MID AND HIGH LEVEL CLOUDS COVER THE CWA AND THAT HAS EFFECTIVELY SHUT OFF THE NOCTURNAL RADIATION MAKING FOR FAIRLY UNIFORM TEMPERATURES AT THIS HOUR EXHIBITING ONLY A SMALL RIDGE TO VALLEY DIFFERENCE. A LARGER STRIATION EXIST FROM NORTH TO SOUTH PRIMARILY BASED ON THE HIGHER DEWPOINTS IN THE SOUTH AT THE LEADING EDGE OF THE NORTHWARD MOISTURE SURGE EARLY THIS MORNING. THE MODELS REMAIN IN NEAR LOCK STEP AGREEMENT WITH HOW THE PATTERN ALOFT WILL EVOLVE OVER THE SHORT TERM. AN EASTWARD DRIFTING SOUTHERN LOW WILL BECOME ABSORBED BY A...MORE SOUTH THAN EAST MOVING... DESCENDING TROUGH OF AN TYPICALLY AUTUMN MAGNITUDE. AS IT DOES...SO THE UPPER DYNAMICS BETWEEN THESE TWO FEATURES WILL BE ENHANCED WITH STRONG LIFT AND UPPER DIVERGENCE PASSING THROUGH EAST KENTUCKY STARTING LATER TODAY AND LASTING INTO TUESDAY MORNING. HIGH PW AIR AND A DEVELOPING LOW LEVEL JET WILL ALSO CONTRIBUTE TO THIS SITUATION AND THE LIKELIHOOD OF EFFICIENT PCPN UNTIL THE TROUGH WHIPS THROUGH HERE LATER TUESDAY. WITH THE GOOD MODEL AGREEMENT HAVE LEANED MOST HEAVILY ON THE NAM12 DEPICTION GIVEN IT HIGHER RESOLUTION AND BETTER MODELING OF THE LOW LEVEL PARAMETERS KEY TO THE ANTICIPATED HEAVY RAIN DEVELOPMENT. SENSIBLE WEATHER WILL FEATURE A SLOW BUILD TO THIS LIKELY EXCESSIVE RAIN EVENT WITH SHOWERS AND EVENTUALLY THUNDERSTORMS CREEPING NORTH INCREASING THEIR COVERAGE WITH TIME. EXPECT THE MAIN OVERRUNNING RAIN SHIELD TO LIFT OVER THE BULK OF THE CWA DURING THE AFTERNOON WITH SHOWERS AND EMBEDDED THUNDERSTORMS. THE HEAVY RAIN WILL BE A BIGGER THREAT LATER THIS EVENING AND TONIGHT WHEN THE PHASING OF THE UPPER LEVEL FEATURES TAKES PLACE AND SOME COUPLING TO THE JET STREAKS INVOLVED WILL MAXIMIZE THE LIFT OVER THE AREA. ACCORDINGLY...HAVE ADDED HEAVY RAIN INTO THE GRIDS AND BEEFED UP THE QPF TONIGHT. DESPITE THE HIGH FFG VALUES THROUGH THE AREA ATTM...THANKS TO A RELATIVELY DRY WEEK OR SO...WILL ISSUE A FLOOD WATCH FROM NOON TODAY THROUGH NOON TUESDAY AS THE DURATION AND EXTENSIVE AREA OF LIKELY THREE PLUS INCH RAINS COULD LEAD TO CERTAINLY SOME URBAN AND SMALL STREAM FLOOD ISSUES WITH FLASH FLOODING A POTENTIAL SHOULD TRAINING OR A CONFLUENCE OF THE HEAVIER RAIN BANDS TARGET A PARTICULAR AREA. THE HEAVIER SHOWERS AND SCATTERED THUNDERSTORMS WILL COME TO AN END FROM WEST TO EAST DURING THE DAY TUESDAY AS A DISTINCT COLD FRONT PUSHES THROUGH THE STATE AND USHERS IN COOLER AND DRIER AIR. FOR TEMPERATURES...FOLLOWED A BLEND OF THE INHERITED GRIDS AND THE RAW MODEL DATA GIVEN THE HIGH POPS FORECAST THROUGH TUESDAY MORNING AND CAA STARTING LATER THAT AFTERNOON. DID ALSO GO WITH A MODEL DERIVED DIURNAL CURVE FOR HOURLY TEMPS. AS FOR POPS...HAVE BASICALLY MAXED THEM OUT THOUGH THE PERIOD...IN LINE WITH THE MOS GUIDANCE. A FLOOD WATCH IS FORTHCOMING TO ADDRESS THE EXCESSIVE RAIN THREAT... PRIMARILY FOR TONIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 410 AM EDT MON SEP 17 2012 THE MODELS ARE IN GOOD AGREEMENT WITH MAINTAINING AN AMPLIFIED PATTERN ACROSS THE CONUS...WITH EXTENSIVE TROUGHING DOMINATING THE EAST...WHILE RIDGING STAYS IN PLACE ACROSS THE WEST. THIS ALLOW FOR ANOTHER BOUT OF UNSETTLED WEATHER LATE IN THE WEEK AND INTO THE WEAKEN AS WELL AS BOLSTERING THE BELOW NORMAL TEMPERATURES ACROSS THE OHIO VALLEY. FOR EASTERN KENTUCKY...SCATTERED SHOWERS WILL ENDING BE IN THE FAR EAST...WITH MUCH COOLER AIR BEING DRAWN IN BEHIND THE EXITING SHARP COLD FRONT TUESDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD IN AND CONTROL THROUGH THURSDAY NIGHT...PROVIDING DRY WEATHER AND COOL TEMPERATURES FOR THE COMMONWEALTH. WEDNESDAY NIGHT STILL LOOKS TO BE THE COOLEST NIGHT...WITH LOWER 40S COMMONPLACE IN THE SHELTERED VALLEYS. HIGHS ON WEDNESDAY WILL BE IN THE 60S...WITH READINGS ON THURSDAY MODIFYING TO THE LOWER 70S AS RETURN SOUTHERLY FLOW ENGAGES. BY FRIDAY...ANOTHER STOUT SHORT WAVE TROUGH WILL BE DROPPING DOWN OUT OF SOUTH CENTRAL CANADA...REINFORCING THE MAIN TROUGH ACROSS THE EASTERN CONUS. THIS WILL BRING ANOTHER COLD FRONT TO THE AREA FROM LATE FRIDAY THROUGH SATURDAY. MOISTURE WILL BE LIMITED WITH THIS...SO HAVE MAINTAINED THE GIVEN CHANCE POPS...PEAKING DURING THE DAY ON SATURDAY. FOR SUNDAY...UPSLOPE FLOW WILL BE LINGERING IN THE WAKE OF THE DEPARTED COLD FRONT...WITH PERHAPS ENOUGH MOISTURE TO ALLOW FOR A FEW LINGERING SHOWERS BEFORE HIGH PRESSURE BUILDS IN ONCE AGAIN. HIGH TEMPERATURES ON FRIDAY WILL BE CLOSE TO NORMAL...BEFORE TAKING ANOTHER 5 TO 10 DEGREE HIT FOR THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 220 AM EDT MON SEP 17 2012 THOUGH VFR CONDITIONS WILL CONTINUE THROUGH THE FIRST 6 TO 12 HOURS OF THE TAF PERIOD....THEY WILL LIKELY GO DOWNHILL QUICKLY BY MID AFTERNOON...TODAY...AS OVERRUNNING SHOWERS AND EMBEDDED THUNDERSTORMS SET UP OVER OUR AREA. DO EXPECT CIGS AND VIS TO FALL TO MVFR OR LOWER TOWARD SUNSET AND INTO THE OVERNIGHT HOURS...TONIGHT AS THE CORE OF A DEVELOPING LOW PRESSURE AREA CROSSES THE REGION. DO NOT ANTICIPATE ANY FOG OR LOW STRATUS ISSUES FOR THE REMAINDER OF THIS NIGHT WHILE LATER MONDAY NIGHT SOME MAY BE POSSIBLE DURING THE HEAVIER RAINS. WINDS THROUGH THE BULK OF PERIOD WILL BE GENERALLY LIGHT AND FROM THE SOUTH...BUT AFTER 00Z WE COULD SEE THEM PICK UP FROM THE SOUTH AT NEAR 10 KTS WITH GUSTS AT 15 TO 20 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM NOON EDT TODAY THROUGH TUESDAY MORNING FOR KYZ058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GREIF LONG TERM....GEOGERIAN AVIATION...GREIF
Hazardous weather outlook, Sep 16, 3:55 PM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 355 PM EDT SUN SEP 16 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-172300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 355 PM EDT SUN SEP 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM LATE TONIGHT...MAINLY SOUTH OF THE HAL ROGERS PARKWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH TUESDAY MORNING. THE EXTENDED PERIOD OF RAINFALL COULD RESULT IN MINOR NUISANCE FLOODING OF LOW LYING AREAS ON MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.